Show simple item record

dc.contributor.authorBelmonte, Andrew ( )
dc.contributor.authorJacobsen, Jon ( )
dc.contributor.authorJayaraman, Anandhan ( )
dc.date.accessioned2020-06-30T20:25:37Z
dc.date.available2020-06-30T20:25:37Z
dc.date.issued2001-09-24
dc.identifier.citationBelmonte, A., Jacobsen, J., & Jayaraman, A. (2001). Monotone solutions of a nonautonomous differential equation for a sedimenting sphere. Electronic Journal of Differential Equations, 2001(62), pp. 1-17.en_US
dc.identifier.issn1072-6691
dc.identifier.urihttps://digital.library.txstate.edu/handle/10877/11933
dc.description.abstractWe study a class of integrodifferential equations and related ordinary differential equations for the initial value problem of a rigid sphere falling through an infinite fluid medium. We prove that for creeping Newtonian flow, the motion of the sphere is monotone in its approach to the steady state solution given by the Stokes drag. We discuss this property in terms of a general nonautonomous second order differential equation, focusing on a decaying nonautonomous term motivated by the sedimenting sphere problem.en_US
dc.formatText
dc.format.extent17 pages
dc.format.medium1 file (.pdf)
dc.language.isoen_USen_US
dc.publisherTexas State University, Department of Mathematicsen_US
dc.sourceElectronic Journal of Differential Equations, 2001, San Marcos, Texas: Southwest Texas State University and University of North Texas.
dc.subjectSedimenting sphereen_US
dc.subjectUnsteady Stokes flowen_US
dc.subjectNonautonomous ordinary differential equationsen_US
dc.subjectMonotone solutionsen_US
dc.titleMonotone Solutions of a Nonautonomous Differential Equation for a Sedimenting Sphereen_US
txstate.documenttypeArticle
dc.rights.licenseCreative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.


Download

Thumbnail

This item appears in the following Collection(s)

Show simple item record